Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: From Venlafaxine to Escitalopram

Posted by JESSsMom on January 16, 2003, at 12:33:35

In reply to Re: From Venlafaxine to Escitalopram JESSsMom, posted by babak on January 15, 2003, at 20:00:15

> No, Propanolol is for palpitation I developed after ECT, but I know what you mean about sweating. I had the same thing when I started on Effexor but if wore off after a while.
> My advice to you is to think real hard before staying on Effexor for more that two or three months because coming off it has been impossible for many.
> As I said in my previous post anything else is a breeze compared to Effexor. Check out Escitalopram and see how it compares to Effexor.
>
> Good luck anyway
>
>

Hi--thanks for answering. I had never heard of the drug Escitalopram and looked it up. It's just the generic name for Lexapro, right?

I totally appreciate your advice and have read all the Effexor withdrawal horror stories. Frankly, I am scared to death by them. HOWEVER, and this is a big "however," Effexor is the first drug that has ever put my GAD into almost complete remission. I no longer wake up in complete terror every morning. I have been battling anxiety all my life. The norepinephrine part of the Effexor is what's helping my GAD. Lexapro deals with serotonin only. SSRI's have never helped my anxiety, some have made it worse.

Has Effexor touched my depression? No. My dx is anxiety/depression and sometimes obsession.
My problem with the Effexor is the sweating. I cannot even titrate from 75mg./day because of it.

The sweating is unbearable! I have tried Cogentin with the disaster of confusion, blurry vision, and major short term memory loss. Then I started a very low dose (30mg./day) of Inderal just four days ago. I have done nothing but pee every 45 minutes on it. Also, my hands are like ice. I am still sweating like crazy but also have the chills because of the very cold weather we are having right now (house is drafty). So I am cold and wet. It's horrible.

I have checked out hyperhidrosis sites and feel that I have two more oral options: Robinul and Ditropan. Robinul does not pass through the blood-brain barrier and apparently causes less CNS effects b/c of that. But it still lists blurry vision as a side effect--I don't get that.

The three things recommended for hyperhidrosis are antihypertensives (pdoc will not prescribe them to me), beta blockers (Inderal is doing quite a number on my bladder and giving me ice cold hands) and anticholinergics (already tried Cogentin with disastrous results).

I have read about major itchy, irritation problems with Drysol. I am waiting for the Maxim I ordered to arrive by mail. But my hyperhydrosis is systemic anyway, not just under the arms.

I have put a call into my pdoc today to ask for Robinul. I am crying right now, my anxiety is rearing it's ugly, ugly head, I can't stand the sweating anymore and the side effects that come with the two options we've tried. We have been battling this sweating thing for WEEKS.

He's an excellent pdoc. I am calling to complain about the side effects of a drug (the Inderal) he just prescribed to me this past Monday!). I am so afraid he's going to become impatient with me. Then what will I do? I've been seeing him for two years and we have a good relationship and he knows my mental health like the back of his hand by now.

Another thing that bothers me is that neither Robinul nor Avert are listed in the newest edition of The Pill Book. If I look it up on the internet, a lot of people are on it for IBS.

I am sorry this post went on and on like this. it started out as a reply to you but now I am going to post for other help, too. I am starting to freak out.
My best to you, Babak.
JM


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JESSsMom thread:135880
URL: http://www.dr-bob.org/babble/20030113/msgs/136109.html